Psychiatry and Clinical Psychopharmacology
Case Report

Olanzapine induced tardive dystonia: a case report

1.

Ankara Numune Eğitim ve Araştırma Hastanesi, 1.Psikiyatri Kliniği, Ankara-Turkey

2.

Kilis Devlet Hastanesi, Kilis-Turkey

3.

Ankara Gazi Mustafa Kemal Devlet Hastanesi, Ankara-Turkey

Psychiatry and Clinical Psychopharmacology 2010; 20: 252-254
Read: 719 Downloads: 524 Published: 01 March 2021

Tardive dystonia (TD) is a movement disorder induced by antipsychotic agents, seen in extremities, face, and trunk. TD movements can be regional or generalized and are continuous and slow involuntary swirl or convolution movements. It is known that olanzapine as an atypical antipsychotic drug causes less extrapyramidal side effects than typical ones do. Furthermore it’s recommended as treatment for TD cases caused by other antipsychotic treatments. On the other hand few olanzapine induced TD cases were reported in the literature. In this report, a tardive dystonia case developed in a schizophrenic patient, who was treated with olanzapine for two years and treatment approach after TD, was presented.


Olanzapin kullanımına bağlı tardif distoni olgusu

Tardif distoni (TD) antipsikotik ajanlar tarafından indüklenen, ekstremiteleri, gövdeyi ve yüz bölgesini etkileyen, bölgesel veya genel, devamlı, genellikle yavaş, istemsiz kıvrılma/bükülme hareketlerdir. Bir atipik antipsikotik olan olanzapinin klasik antipsikotiklere göre ekstrapiramidal yan etkilerinin daha az olduğu bilinmektedir. Bununla birlikte birçok vakada TD tedavisinde etkili olan olanzapinin bazı vakalarda da TD’ye neden olduğu bildirilmiştir. Bu yazıda 2 yıl olanzapin kullanan ve şizofreni tanısı olan bir hastada ortaya çıkan tardiv distoni olgusu ve sonrasındaki tedavi yaklaşımı sunuldu.

Files
EISSN 2475-0581